Hail, Miller
- When
- November 11, 5:15 PM EST
- Where
- Miller County, 10 mi S of Colquitt
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.017, -84.733
Quarter size hail reported by the Miller County EMA.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 11, 2:30 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EST MON NOV 11 2002 AREA RADARS ARE SHOWING SHOWERS AND THUNDERSTORMS LINGERING OVER MAINLY SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE...WITH MORE CONVECTION DEVELOPING TO OUR WEST. WHILE THE TORNADO WATCH BOX EXPIRED AT 1 PM EST...IT IS POSSIBLE ANOTHER WILL BE ISSUED THIS AFTERNOON OR EVENING. AREA SKIES ARE PARTLY TO MOSTLY SUNNY EAST AND PARTLY CLOUDY WEST...WITH TEMPERATURES WARMING INTO THE MID 80S LIKELY TO GIVE A LITTLE BOOST TO THE AMBIENT INSTABILITY. THE TLH MORNING SOUNDING WAS MOIST BELOW 550 MB AND UNSTABLE (LI = -6 AND CAPE AOA 3500 J/KG UNMODIFIED). THE SQUALL LINE SEEMS TO BE WEAKENING AT THIS POINT...WITH THE PORTION OF THE FRONT TO OUR WEST HAVING GONE STATIONARY. MODELS REMAIN IN GOOD AGREEMENT WITH THE SURFACE AND UPPER LEVEL FEATURES...WITH THE UPPER TROF AXIS SLOWLY SWING THROUGH OUR AREA EARLY WED. AT THE SURFACE MODELS NOW DIFFER ON DEVELOPING A WAVE ON THE FRONT. THE ETA CLOSES OFF A LOW OVER THE CAROLINAS TUE AFTERNOON...THE NGM SHOWS A LOW OVER THE CAROLINAS TUE EVENING... WHILE THE AVN CLOSED A LOW OVER THE CAROLINA/VA PIEDMONT TUE MORNING. ALL LIFT THE LOW NE THROUGH THE NEXT 24 TO 36 HOURS. WILL LEAN TOWARD AVN SOLUTION WHICH SHOWS THE FRONT TRAVELING THROUGH OUR AREA BETWEEN 06Z AND 18Z TUE. WHILE THE SEVERE THREAT WILL BE DECREASED ON TUE...MODELS CONTINUE TO SHOW ABUNDANT MOISTURE BEHIND THE FRONT...WITH LIGHT RAIN SHOWN CONTINUING INTO EARLY WED...ALTHO THE BULK OF THE RAIN WILL OCCUR TONIGHT THROUGH TUE EVENING. A STRONG HIGH WILL BUILD EASTWARD OVER OUR CWA BEGINNING WED... PROVIDING MOSTLY SUNNY DAYS AND CLEAR AND COOL NIGHTS INTO THE BEGINNING OF NEXT WEEK. NEAR RECORD TEMPERATURES TODAY WILL GIVE WAY TO BELOW NORMAL TEMPS...BOTH MAX AND MIN...WED AFTERNOON THROUGH MON. DESPITE ESSENTIAL AGREEMENT AMONG THE MODELS...TIMING OF THE FRONT WILL AFFECT BOTH POPS AND TEMP. HAVE LEANED TOWARD AVN TEMPS AND POPS IN THIS FORECAST. MARINE: WINDS HAVE BEEN MARGINALLY IN THE 15 TO 20 KNOT RANGE OVER THE PAST FEW HOURS...AND SEAS ARE APPROACHING 6 FEET. WILL KEEP SCEC FOR NOW...SCA WILL LIKELY BE NEEDED FOR TUESDAY NIGHT INTO WEDNESDAY AS GUSTY NW WINDS MOVE IN BEHIND THE FRONT. FIRE WX: NO CONCERNS. PRELIM NUMBERS... TLH 66 70 51 65 7850 PFN 65 68 50 66 7840 DHN 60 63 46 62 9830 ABY 62 64 45 62 8840 VLD 66 70 51 64 6860 CTY 68 78 57 65 3661 .TLH... AL...NONE. GA...NONE. FL...NONE. AFD
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-111600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST MON NOV 11 2002 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... A LINE OF STRONG TO SEVERE STORMS WILL MOVE EAST ACROSS THE FLORIDA PANHANDLE AND ADJACENT WATERS...SOUTHEAST ALABAMA AND A PORTION OF SOUTHWEST GEORGIA THIS MORNING. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. BY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER WILL SHIFT EAST TO SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND...AND THE ADJACENT COASTAL WATERS. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING WINDS AND TORNADOES. .RIP CURRENTS... THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THROUGH THIS AFTERNOON FOR THE BEACHES WEST OF APALACHICOLA DUE TO STRONG ONSHORE WINDS. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. LOCAL SPOTTER SELF-ACTIVATION SHOULD SUFFICE THIS MORNING OVER AFFECTED AREAS IN SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. BY NOON TODAY...THERE WILL BE ENOUGH OF A WIDESPREAD SEVERE WEATHER THREAT TO WARRANT HAVING A NET CONTROLLER STATIONED AT THE NWS TALLAHASSEE OFFICE. .DAYS TWO THROUGH SEVEN... ON TUESDAY...THE POSSIBILITY FOR SEVERE WEATHER WILL CONTINUE AS A LOW PRESSURE AREA DEVELOPS JUST WEST OF THE OUTLOOK AREA ALONG THE COLD FRONT. THE PRIMARY THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT LINE WINDS AND TORNADOES. THE SEVERE WEATHER THREAT SHOULD FINALLY END LATE TUESDAY AND EARLY WEDNESDAY AS THE COLD FRONT MAKES A FINAL PUSH THROUGH THE OUTLOOK AREA. DRY AND QUIET WEATHER SHOULD THEN PREDOMINATE WEDNESDAY THROUGH SUNDAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Quarter size hail reported by the Miller County EMA.
Dime size hail reported by the public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321696, 5321697.